Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 1, 2005, 3:34 PM EDT for St. Lawrence County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 3:34 PM EDT (19:34 UTC)
- Expired
- Aug 1, 2005, 4:24 PM EDT
- In force
- 50 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 79 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 011934 SVRBTV NYC089-012030- /O.NEW.KBTV.SV.W.0041.050801T1934Z-050801T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 334 PM EDT MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LAWRENCE COUNTY IN NORTHERN NEW YORK * UNTIL 430 PM EDT * AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF CHIPPEWA BAY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CHIPPEWA BAY AROUND 330 PM EDT. NEAR HAMMOND...EDWARDSVILLE AROUND 340 PM EDT. NEAR RICHVILLE...DE KALB AROUND 400 PM EDT. WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. LAT...LON 4454 7585 4439 7586 4431 7526 4453 7529 $$
2 follow-up statements
000 WWUS51 KBTV 012005 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 405 PM EDT MON AUG 1 2005 NYC089-012030- /O.CON.KBTV.SV.W.0041.000000T0000Z-050801T2030Z/ ST. LAWRENCE NY- 405 PM EDT MON AUG 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR WEST CENTRAL ST. LAWRENCE COUNTY... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR RICHVILLE...OR ABOUT 18 MILES SOUTHWEST OF CANTON...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH HAMMOND...SCHERMERHORN LANDING...NORTH HAMMOND...NORTH GOUVERNEUR... HAMMOND...EDWARDSVILLE...EAST DE KALB...DE KALB AND CHIPPEWA BAY. LAT...LON 4454 7585 4439 7586 4431 7526 4453 7529 $$
000 WWUS51 KBTV 012024 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 423 PM EDT MON AUG 1 2005 NYC089-012033- /O.CAN.KBTV.SV.W.0041.000000T0000Z-050801T2030Z/ ST. LAWRENCE NY- 423 PM EDT MON AUG 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ST. LAWRENCE COUNTY IS CANCELLED... THE THREAT FOR SEVERE WEATHER HAS DIMINISHED FOR AREAS FROM DE KALB TO CHIPPEWA BAY. LAT...LON 4454 7585 4439 7586 4431 7526 4453 7529 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:28 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 1, 2:28 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 228 PM EDT MON AUG 1 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... POTENTIAL WILL EXIST FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS THE NORTH COUNTRY THIS AFTERNOON THROUGH THIS EVENING. CONVECTIVE DEBRIS CLOUDS CONTINUES TO LIMIT INSTABILITY WITH LIFTED INDEX VALUES IN THE -2 TO -4 RANGE. DEW POINTS ARE IN THE LOW TO MID 60S...BUT 850 TO 500 MB LAPSE RATES ARE NOT THAT STEEP...SO INSTABILITY SHOULD REMAIN LIMITED THROUGH THE EVENING HOURS. DESPITE THE LIMITED INSTABILITY...FORECAST COMPOSITE CHART DOES SHOW DEEP LAYER SHEAR INCREASING OVER THE AREA THROUGH 00Z WITH 0-6KM SHEAR VALUES OF 40-50 KNOTS. IN ADDITION...STRONG DIRECTIONAL SHEAR EXISTS WITH SURFACE WINDS FROM THE SOUTH AND SOUTHWEST AND NORTHWEST FLOW ALOFT FROM 850 MB AND ABOVE. WATER VAPOR IMAGERY ALSO SHOWS A SHORTWAVE TROUGH OVER CENTRAL ONTARIO THAT WILL BE MOVING INTO THE AREA LATER TODAY. THUS FEEL POTENTIAL WILL STILL EXIST FOR ORGANIZED STORMS BETWEEN 3PM AND 10 PM TONIGHT. WILL USE ENHANCED WORDING IN THE ZONES TO REFLECT THE POTENTIAL FOR STRONG GUSTY WINDS AND HAIL. WILL HAVE SCATTERED CONVECTION ENDING BY MIDNIGHT TONIGHT. ON TUESDAY...UPPER TROUGH WANTS TO SHARPEN OVER THE CANADIAN MARITIMES. DESPITE THIS 850 MB TEMPERATURES WILL BE ABOUT 3 DEGREES WARMER THAN TODAY AND THUS EXPECTING HIGH TEMPERATURES IN THE LOWER TO MID 80S. THE NORTHEAST KINGDOM OF VERMONT WILL BE THE ONLY AREA THAT COULD SEE SOME PRECIPITATION FROM UPPER TROUGH TO THE EAST. AS A RESULT...WILL MENTION ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS. DRY COLD FRONT WILL MOVE SOUTH-SOUTHWEST OUT OF EASTERN CANADA AND BRING SOME LOW LEVEL COOLING TO THE AREA. DESPITE PLENTY OF SUNSHINE...HIGH TEMPERATURES WILL BE BACK TO AROUND THE 80 DEGREE MARK. THIS SLIGHT COOLING WILL BE SHORT LIVED AS UPPER RIDGE BUILDS INTO THE REGION LATE WEDNESDAY INTO THURSDAY. TEMPERATURES AT 850 MB BY THURSDAY AFTERNOON WILL BE BETWEEN +17C AND +19C AND THIS SUGGEST HIGH TEMPERATURES IN THE 85 TO 90 DEGREE RANGE. NO PRECIPITATION IS EXPECTED UNTIL COLD FRONT MOVES INTO THE REGION ON FRIDAY. && .LONG TERM (FRIDAY THROUGH MONDAY)... FRNT STILL EXPECTED TO APPROACH WESTERN PORTIONS OF THE CWA BY 12Z FRI MORN...PUSHING SE THRU REST OF CWA THRU SAT MORN. HAVE GONE AND TWEAK POPS A BIT TO COINCIDE WITH SURROUNDING OFFICES...BUT HAVE KEPT GENERAL FROPA TIMING IN FROM INHERITED EXTENDED GRIDS. MUCH OF THE WEEKEND LOOKS GD AFTER FROPA ON SATURDAY MORNING. FRNT LOOKS TO BE SOUTH OF FA BY 12Z. SOME LINGERING CLDS/MOISTURE BEHIND FRNT COULD LEAVE SOME MORNING FG/-RW/--RW IN SOME SPOTS...ESPECIALLY IN SOUTHERN PORTIONS OF CWA. WILL GO AHEAD AND JUST EXTEND -RW FOR SOUTHERN CWA FOR AN HR OR TWO IN MORNING HRS TO ENCOMPASS AND LEFTOVER MOISTURE. MDLS HAVE ELONGATED SFC HIGH W/ ZONAL FLOW ALOFT MVG EAST OVER FA FOR REST OF WEEKEND. THIS WILL NOT ALLOW HIGH TEMPS TO MODERATE MUCH DURING THE DAY...SO WILL STAY CLOSE TO GUIDANCE FOR THESE TWO DAYS. FOR MONDAY AS HIGH STARTS TO MV MORE OFF THE COAST...RETURN SW FLOW MAKES ITS WAY BACK OVER THE CWA. WILL MAKE SURE TEMPS ARE BUMPED UP A BIT FROM WEEKEND HIGHS. A WK SHORTWAVE ALSO WILL MV EAST THRU GREAT LKS REGION INTO THE NORTHEAST DURING THE DAY MONDAY. THIS COMBINED WITH GULF MOISTURE FEEDING INTO THE REGION ON BACKSIDE FLOW OF HIGH OFFSHORE MIGHT BE ENOUGH TO CREATE A FEW -RW/-TRW...SO WILL PUT IN SL CHANCE...BUT GEAR IT TOWARDS THE AFTERNOON HRS. && .AVIATION... VFR/MVFR COND THRU 12Z-14Z. SCT-BKN LOW CLD DECK BLW 3KFT AT TIMES THRU 02Z. SCT CLD DECK AFT 02Z W/IFR AT TIMES W/FG. CHANCE FOR -TSRA BR 18Z-02Z W/ MVFR/IFR COND IN MOD TO HEAVY RAIN. WINDS 18Z-02Z... SW KMSS/KSLK AND S AT KBTV/KMPV...LGT/VAR AFT 02Z...WNW 10KTS OR LESS AFT 12Z. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...EVENSON LONG TERM/AVIATION...JN
Hazardous weather outlook, Aug 1, 5:26 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 526 AM EDT MON AUG 1 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-020925- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 526 AM EDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: A WEAK FRONT COMBINED WITH A POTENT DISTURBANCE IN THE JET STREAM WINDS ALOFT WILL ENHANCE THUNDERSTORM DEVELOPMENT ACROSS THE FORECAST AREA TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN NEW YORK AND VERMONT BY THIS AFTERNOON AND TRACK SOUTHEAST TOWARD SOUTHERN NEW ENGLAND BY EVENING. AS THESE STORMS INTERACT WITH LOW LEVEL MOISTURE AND SURFACE HEATING...SOME STORMS WILL BECOME STRONG TO POTENTIALLY SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WINDS. HOWEVER...SOME HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. TABER
In the hours before
Special weather statement, Aug 1, 3:27 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 327 PM EDT MON AUG 1 2005 VTZ011-012-019-012030- WINDSOR-EASTERN RUTLAND-WESTERN RUTLAND- AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER POULTNEY...PRODUCING PEA SIZED HAIL...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR MIDDLETOWN SPRINGS...WELLS BY 340 PM...JUST NORTHEAST OF PAWLET BY 350 PM...AROUND 10 MILES SOUTHWEST OF WALLINGFORD BY 4 PM...NEAR DANBY FOUR CORNERS...SOUTH WALLINGFORD BY 410 PM...NEAR DANBY BY 420 PM AND NEAR MOUNT TABOR BY 430 PM. THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING. SMALL HAIL AND WIND GUSTS OF 40 MPH OR HIGHER WILL ACCOMPANY THIS STORM. MURRAY
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:00 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 32 min |
| Aug 1, 5:02 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.